Alert archive / New York / Flash Flood Warnings in 2015
Flash Flood Warning 8, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 7, 2015, 6:34 PM EDT for Putnam County, Westchester County, New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2015, 6:34 PM EDT (22:34 UTC)
- Expired
- Jul 7, 2015, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Putnam County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 77 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:15 PM EDT | FLASH FLOOD | Brewster, NY | CAR STRANDED BY HIGH WATER AT THE INTERSECTION OF ROUTES 6/202/22 IN BREWSTER. |
| Jul 7, 7:45 PM EDT | FLASH FLOOD | Danbury, CT | WATER OVER ENTIRE ROAD ON NEWTOWN ROAD IN MULTIPLE SPOTS. COMMERCE PARK HAD ROADS UNDER 8-10 INCHES OF WATER. |
| Jul 7, 7:45 PM EDT | FLASH FLOOD | Danbury, CT | WATER OVER THE ENTIRE ROAD ON NEWTOWN ROAD IN MULTIPLE SPOTS. COMMERCE PARK HAD ROADS UNDER 8-10 OF WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
976
WGUS51 KOKX 072234
FFWOKX
CTC001-009-NYC079-119-080130-
/O.NEW.KOKX.FF.W.0008.150707T2234Z-150708T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
634 PM EDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
NORTHWESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
EASTERN PUTNAM COUNTY IN SOUTHEASTERN NEW YORK...
NORTHERN WESTCHESTER COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 930 PM EDT
* AT 632 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR MOVING INTO THE WARNED
AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN IN THIS AREA.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4162 7294 4144 7318 4140 7325 4121 7349
4115 7362 4121 7379 4159 7348 4149 7344
4151 7339 4149 7337 4147 7331 4149 7333
4151 7332 4151 7316 4156 7316 4157 7309
4159 7308 4159 7306 4161 7305 4164 7294
$$
NV1 follow-up statement
918
WGUS71 KOKX 080012
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
812 PM EDT TUE JUL 7 2015
CTC001-009-NYC079-119-080018-
/O.CAN.KOKX.FF.W.0008.000000T0000Z-150708T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAIRFIELD CT-NEW HAVEN CT-PUTNAM NY-WESTCHESTER NY-
812 PM EDT TUE JUL 7 2015
...THE FLASH FLOOD WARNING FOR CENTRAL FAIRFIELD...NORTHWESTERN NEW
HAVEN...EASTERN PUTNAM AND NORTHERN WESTCHESTER COUNTIES IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND ADDITIONAL FLASH FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT.
THOSE TRAVELLING THIS EVENING ARE ADVISED TO USE CAUTION AS SOME
ROADS AND OTHER POOR DRAINAGE AND LOW LYING AREAS MAY STILL BE
EXPERIENCING RESIDUAL FLOODING. IN ADDITION...FLOWS ON SMALL
STREAMS AND CREEKS IN THE AREA WILL STILL BE RUNNING HIGH.
LAT...LON 4162 7294 4144 7318 4140 7325 4121 7349
4115 7362 4121 7379 4159 7348 4149 7344
4151 7339 4149 7337 4147 7331 4149 7333
4151 7332 4151 7316 4156 7316 4157 7309
4159 7308 4159 7306 4161 7305 4164 7294
$$
NVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 4:02 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 7, 4:02 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
402 PM EDT TUE JUL 7 2015
.SYNOPSIS...
A COLD FRONT APPROACHES FROM THE NORTHWEST TONIGHT...AND THEN
CROSSES THE AREA ON WEDNESDAY. THE FRONT STALLS TO OUR SOUTH
WEDNESDAY NIGHT INTO THURSDAY. WAVES OF LOW PRESSURE RIDING ALONG
THE FRONT THROUGH THURSDAY NIGHT. WEAK HIGH PRESSURE BUILDS IN
FRIDAY THROUGH SATURDAY...THEN SLOWLY SLIDES OFFSHORE SUNDAY. A
WARM FRONT SLOWLY APPROACHES FROM THE WEST SUNDAY NIGHT AND
MONDAY. A COLD FRONT APPROACHES MONDAY NIGHT INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SHOWERS HAVE DEVELOPED ALONG SEA BREEZE CONVERGENCE INVOF OF THE NYC
METRO ON NORTHWARD ALONG THE HUDSON RIVER. A BAND OF SHOWERS IS
ALSO MOVING INTO WESTERN ZONES ASSOCIATED WITH A PRE-FRONTAL
TROUGH. LAST SEVERAL HOURS OF H5 ANALYSIS AND WATER VAPOR IMAGERY
ILLUSTRATE A SHORTWAVE TROUGH APPROACHING FROM THE SW...BRINGING
SOME ENHANCEMENT LIFT.
THERE HAVE ONLY BEEN A FEW LIGHTNING STRIKES WITH THIS ACTIVITY AS
MOST CELLS HAVE BEEN RELATIVELY SHALLOW AND NOT GETTING DEEP
ENOUGH FOR GOOD CHARGE GENERATION. WARM RAIN PROCESSES SEEM TO BE
DOMINATING. WILL LEAVE THUNDER WORDING IN THE FORECAST...BUT FEEL
MOST ACTIVITY WILL BE SHOWERS WITH THE BIGGEST THREAT LOCALLY
HEAVY RAINFALL WITH PWATS 1.6 TO 1.8 INCHES. NO SEVERE WEATHER
EXPECTED THIS EVENING.
THE SHORTWAVE IS FORECAST TO SWING THROUGH THE REGION THIS
EVENING...WHICH IN TURN WILL LIMIT OVERALL LIFT ONCE IT PASSES
AS WELL AS LOSS OF DAYTIME HEATING. POPS FALL TO SLIGHT CHANCE
AROUND 00Z AND THEN A DRY CONDITIONS ARE EXPECTED OVERNIGHT.
PATCHY FOG IS POSSIBLE OVERNIGHT IN MOISTURE RICH LOW LEVEL AIR
MASS. DENSE FOG IS POSSIBLE IN SOME LOCATIONS ACROSS LONG ISLAND
AND SE CT...BUT NOT ENOUGH CONFIDENCE FOR ANY ADVISORY AT THIS POINT.
THERE IS A MODERATE RISK OF THE METEOROLOGICAL ENHANCEMENT OF RIP
CURRENT DEVELOPMENT AT AREA ATLANTIC BEACHES TODAY..
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
A COLD
FRONT APPROACHES FROM THE NORTHWEST WEDNESDAY MORNING. CLOUDS WILL
BE ON THE INCREASE AS WELL AS CHANCES FOR SHOWERS AND THUNDERSTORMS
THROUGHOUT THE DAY. SEVERAL FACTORS BRING UNCERTAINTY TO THE
FORECAST FOR COVERAGE OF SHOWERS/STORMS DURING THE DAY ON WEDNESDAY.
A SHORTWAVE IS FORECAST BY THE MODELS TO MOVE ACROSS DURING THE
MORNING HOURS...AND THIS COULD LEAD TO LESS IN THE WAY OF SUPPORT
FOR WIDESPREAD CONVECTION WITH NEGATIVE VORTICITY ADVECTION BEHIND
IT. ANOTHER POTENTIALLY LIMITING FACTOR IS HOW MUCH WE DESTABILIZE.
WITH THE FRONT NEARBY...CLOUDS MAY LIMIT THE OVERALL AMOUNT OF
HEATING. WITH THIS IN MIND...HAVE CAPPED POPS OFF AT 50 PERCENT.
THERE SHOULD BE ENOUGH LOW LEVEL CONVERGENCE FOR SCT SHOWERS/STORMS
TO DEVELOP ALONG AND NEAR THE FRONT IN THE AFTERNOON AND EVENING.
ANY OF THESE SHOWERS/STORMS HAS THE POTENTIAL TO PRODUCE TORRENTIAL
RAIN WITH PWATS AROUND 2 INCHES. SEVERE WEATHER THREAT APPEARS
LIMITED DUE TO OVERALL WEAK SHEAR AS 0-6 KM BULK SHEAR IS AROUND 20
KTS.
THE FRONT SHOULD STALL NEAR OR JUST SOUTH OF THE REGION WEDNESDAY
NIGHT. ANOTHER SHORTWAVE IS FORECAST TO APPROACH FROM THE WEST
WEDNESDAY NIGHT...AND THIS COULD ACT ON THE FRONT TO ENHANCE
COVERAGE OF CONVECTION. HAVE CONTINUED WITH HIGH CHANCE DURING THE
FIRST PART OF THE EVENING...TAPERING TO LOW CHANCE LATE IN THE
NIGHT. THE MAIN THREAT FROM ANY STORMS THAT LINGER INTO THE NIGHT
CONTINUES TO BE LOCALLY HEAVY RAINFALL.
HIGHS ON WEDNESDAY ARE A BIT UNCERTAIN DUE TO AMOUNT OF CLOUD COVER
AND PRECIPITATION...BUT TEMPS IN THE LOW TO MID 80S LOOK LIKELY.
HEAT INDEX VALUES WILL REACH THE UPPER 80S TO NEAR 90
DEGREES...ESPECIALLY IN THE NYC METRO. LOWS WED NIGHT WILL BE IN THE
MID TO UPPER 60S.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
GENERALLY GOOD
AGREEMENT IN THE MODELS WITH THE OVERALL SET UP EARLY IN THIS
PERIOD. ZONAL FLOW ALOFT WITH A STALLED FRONTAL BOUNDARY IN THE
VICINITY FOR THURSDAY INTO THURSDAY NIGHT. A COUPLE OF DISTURBANCE
WILL DEVELOP ALONG THE FRONTAL BOUNDARY...ONE IN THE EARLY MORNING
TO EARLY AFTERNOON HOURS...AND ANOTHER IN THE EVENING TO OVERNIGHT
TIME PERIOD. THE 12Z GFS...12Z CANADIAN...AND 00Z ECMWF ALL SHOW
THESE DISTURBANCES MOVING THROUGH THE REGION...ALONG WITH LOW SPREAD
IN THE NAEFS AND GEFS. ZONAL FLOW WILL MEAN THESE DISTURBANCES WILL
MOVE THROUGH RATHER QUICKLY. HOWEVER...UNCERTAINTY LIES IN THE
AMOUNT OF QPF. STABILITY DURING THIS TIME PERIOD IS NOT IMPRESSIVE
WITH LITTLE...IF ANY CAPE PRESENT OVER THE AREA AND SHOWALTER
INDICES GENERALLY GREATER THAN 0.
HIGH PRESSURE BUILDS IN FOR FRIDAY...BRINGING WITH IT DRY CONDITIONS
THROUGH SATURDAY NIGHT. THE HIGH WILL PUSH OFFSHORE
SUNDAY...ALLOWING FOR A WARM FRONT TO APPROACH LATE SUNDAY INTO
MONDAY MORNING. A COLD FRONT APPROACHES THE REGION LATE MONDAY INTO
TUESDAY. THIS FRONT MAY STALL IN THE VICINITY THROUGH THE MID-WEEK
PERIOD AS AN OMEGA BLOCK LOOKS TO DEVELOP ACROSS NORTH AMERICA EARLY
TO LATE NEXT WEEK.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A COLD FRONT APPROACHING LATE TONIGHT INTO WEDNESDAY MORNING...AND
SLOWLY CROSSES WED NIGHT.
IFR STRATUS DECK HAS LIFT NE OF JFK AND SHOULD LIFT NE OF ISP BY
21Z...BUT LIKELY MAINTAIN ITSELF ACROSS KGON INTO THE EVENING.
ISOLATED SHRA/TSRA ACTIVITY POSSIBLE IN NYC METRO THROUGH 22Z.
OTHERWISE...SCT-BKN LINE OF SHRA/TSRA IN WESTERN NJ WILL CONTINUE TO
SLIDE EAST LATE THIS AFT AND MAY AFFECT THE WESTERN TERMINALS AFT 21-
22Z. IF IT HOLDS TOGETHER. EXPECTATION IS IT WILL WEAKEN AS IT MOVES
EAST OF KEWR-KHPN LINE.
S/SE WINDS OF 10 TO 15 KT THIS AFTERNOON WITH GUSTS INTO THE
20S...WILL GRADUALLY SUBSIDE THIS EVENING. SUSTAINED 15 TO 20 KT S
WINDS AT KJFK AND KLGA WITH SEABREEZE INTO EARLY EVE.
LIGHT S/SW WINDS TONIGHT. VFR EXPECTED ACROSS NYC/NJ METRO
TERMINALS TONIGHT. PATCHY MVFR FOG POSSIBLE ACROSS INTERIOR
TERMINALS. MVFR/IFR CONDS POSSIBLE ACROSS EASTERN TERMINALS AFTER
06Z...LIKELY AT KGON.
CHANCE OF SHRA/TSRA AT KSWF LATE TONIGHT AHEAD OF COLD FRONT...AND
POSSIBLY INTO NYC/NJ TERMINALS WED MORNING.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: SLIGHT CHANCE OF TSTM TILL AROUND 00Z.
SUSTAINED WIND OF 15 TO 20 KT WITH GUSTS TO 25 KT INTO EARLY EVE.
KLGA FCSTER COMMENTS: SLIGHT CHANCE OF TSTM TILL AROUND 00Z.
OCCASIONAL WIND GUSTS TO 25 KT INTO EARLY EVE.
KEWR FCSTER COMMENTS: CHANCE OF TSTM TILL AROUND 00Z.
KTEB FCSTER COMMENTS: CHANCE OF TSTM TILL AROUND 00Z.
KHPN FCSTER COMMENTS: CHANCE OF TSTM TILL AROUND 00Z.
KISP FCSTER COMMENTS: IFR STRATUS SHOULD LIFT NE OF TERMINAL BY
AROUND 21Z. LOW PROB OF IFR CONDS TONIGHT.
.OUTLOOK FOR 18Z WED THROUGH SUN...
.WED AFT-THU EVENING...SHRA/TSTMS POSSIBLE WITH MVFR OR LOWER
CONDITIONS AT TIMES.
.LATE THU NIGHT-SUN...VFR.
&&
.MARINE...
DENSE FOG ADVISORY CONTINUES UNTIL 00Z FOR CENTRAL AND
EASTERN OCEAN...PECONIC AND GARDINER BAYS...AND EASTERN SOUND.
OTHERWISE...SEAS WILL BE AROUND 2-3 FT THROUGH THE FIRST PORTION OF
TONIGHT AND THEN COULD BUILD FURTHER TO 4 FT INTO WEDNESDAY...BUT
ARE EXPECTED REMAIN BELOW 5 FT. WINDS COULD GUST TO AROUND 20 KT
THIS EVENING ON THE OCEAN...BUT WILL ALSO REMAIN BELOW SCA LEVELS
THROUGH WEDNESDAY NIGHT.
LACK OF A STRONG PRESSURE GRADIENT IN THE LONG TERM WILL MEAN WINDS
AND WAVE BELOW SCA CRITERIA.
&&
.HYDROLOGY...
LOCALIZED URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE
IN HEAVIER SHOWERS THROUGH THIS EVENING AND THEN AGAIN ON WEDNESDAY
INTO WEDNESDAY NIGHT. TRAINING OF STORMS IS ALSO POSSIBLE...WITH A
LOW PROBABILITY OF FLASH FLOODING.
THERE IS THE POTENTIAL FOR A HEAVY RAINFALL EVENT THURSDAY INTO
THURSDAY NIGHT. HOWEVER...THERE IS LARGE UNCERTAINTY IN WHERE THE
AXIS OF HEAVY RAINFALL WILL OCCUR AS TWO DISTURBANCES MOVE
THROUGH.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ330-340-
350-353.
&&
SYNOPSIS...JP/DS
NEAR TERM...DS
SHORT TERM...DS
LONG TERM...JP
AVIATION...NV
MARINE...JP/DS
HYDROLOGY...JP/DSHazardous weather outlook, Jul 7, 12:50 PM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1250 PM EDT TUE JUL 7 2015 CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-081700- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1250 PM EDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING EVENING COULD PRODUCE LOCALLY HEAVY RAINFALL WITH A LOW PROBABILITY OF FLASH FLOODING. THERE IS ALSO THE POSSIBILITY OF A MORE WIDESPREAD HEAVY RAINFALL WITH ANY SHOWERS AND THUNDERSTORMS THURSDAY AND THURSDAY EVENING. AS A RESULT...THERE IS A CHANCE OF FLASH FLOODING IN THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006>008-010>012-NYZ078>081-081700- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1250 PM EDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS THE POSSIBILITY OF A WIDESPREAD HEAVY RAINFALL WITH ANY SHOWERS AND THUNDERSTORMS THURSDAY AND THURSDAY EVENING. AS A RESULT...THERE IS A CHANCE OF FLASH FLOODING IN THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-350-353-081700- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1250 PM EDT TUE JUL 7 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-345-355-081700- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1250 PM EDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 7, 5:40 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
540 PM EDT TUE JUL 7 2015
CTZ005-NYZ068-070-072230-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-
540 PM EDT TUE JUL 7 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD...
WESTERN NEW HAVEN...EASTERN PUTNAM AND NORTHERN WESTCHESTER
COUNTIES...
AT 540 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CORNWALL BRIDGE TO YORKTOWN HEIGHTS...AND MOVING
EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4166 7349 4165 7349 4164 7350 4153 7345
4150 7344 4151 7339 4149 7337 4147 7332
4147 7330 4145 7330 4145 7327 4127 7342
4126 7389 4151 7369 4153 7353 4167 7352
TIME...MOT...LOC 2140Z 270DEG 12KT 4188 7332 4127 7381
NVSpecial weather statement, Jul 7, 6:26 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
626 PM EDT TUE JUL 7 2015
CTZ005-006-NYZ068-070-072300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN WESTCHESTER-PUTNAM-
626 PM EDT TUE JUL 7 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD...
NORTHWESTERN NEW HAVEN...EASTERN PUTNAM AND NORTHERN WESTCHESTER
COUNTIES...
AT 626 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NEW MILFORD TO NEAR YORKTOWN HEIGHTS...AND MOVING
EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
DANBURY AND BROOKFIELD AROUND 630 PM EDT.
BREWSTER AND NEWTOWN AROUND 645 PM EDT.
SOUTHBURY...RIDGEFIELD...WILTON AND BRIDGEPORT--STAMFORD AROUND 700
PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PEACH LAKE...
BREWSTER HILL...ROXBURY FALLS...GOLDEN'S BRIDGE...PUTNAM LAKE AND
OXFORD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND WILL
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4163 7296 4126 7339 4129 7377 4157 7347
4149 7344 4151 7339 4149 7337 4147 7331
4149 7333 4151 7332 4151 7316 4156 7316
4157 7309 4159 7308 4159 7306 4161 7305
4162 7302 4163 7302
TIME...MOT...LOC 2226Z 278DEG 11KT 4156 7339 4129 7372
NVThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:46 AM EDT | Marine Dense Fog Advisory | OKX | 10 hr | |
| Jul 7, 3:18 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 117 min |
| Jul 7, 5:22 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 3 hr |
| Jul 7, 5:40 PM EDT | Special Weather Statement | OKX | Putnam | 50 min |
| Jul 7, 6:26 PM EDT | Special Weather Statement | OKX | 34 min | |
| Jul 7, 7:18 PM EDT | Special Weather Statement | OKX | 27 min |
Nearby
Flash Flood Warnings in New York, 2015Flash Flood Warnings in Connecticut, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.